Paxil is an SSRI and Effexor is a combination (serotonin and norepinepherine)med so they aren't exactly interchangeable. You have to be careful not to come down too fast on the Paxil but at the same time remember that adding Effexor means adding serotonin effect. Too much serotonin effect can be dangerous. Lower doses of Effexor most act on serotonin and as you go up you will increase the norepinepherine effect.
Yes that is a symptom of anxiety. Again it could be something else as well, but
if you are anxiety pron, then this could be the root of the cause.
Also, you have to see if situational anxiety occurs that creates this problem. Meaning, does something spark this fealing, such as fear of something ?
If you can get at the root of why the axiety has starte to begin with, you'll be able to fight and win the battle. Also, simple remidies such as a rubber band on your wrist to flick when you get anxiety can snap you out or remind you of an axiety attack instead of a health problem. Just an idea, but this is just a very simple idea. Many other things can be done to help. You should discuss this symptom with your doctor.
Hi, I'm 19 and I get the same thing!!! I have not been diagnosed with anxiety, but I started to think I have it when I would get that same weird throat thing. If you go to the anxiety forum and read my post "Is this a panic attack" (something like that) I described the feeling in a lot of detail. Go read it and tell me if it's the same thing you're getting. if it is, that might make both of us feel better!
I am not the doc as you will have to keep trying to post a new thread,
But I can totally understand where you are.I went thorugh many meds (I am bi polar) before I got on the celexa zyprexa combo.and this last year I have terrible depression due to haveing my thyroid out trying to get the right dose of thyroid hormone.BTW have you had your thyroid checked?Treatment resistant depression is many times related to an improperly functioning thyroid.
Are you going to therapy as well as taking your meds?it takes a combo of this to get depression in control.
Try to hang in there till you see the psychiatrist.But if you feel you cant go ahead and check yourself into the hospital.(I had to do this 3 different times)
They will help with your meds and see about getting you some therapy.
I will keep you in prayerand I will send out some healing energy for you
Try some mild exercise like a walk to lift those seratonin levels till you can see the doc .
Let me know how you are doing.this forum has been a life line for me
I'm been trying to post for several days but the forum is always full to new topics everytime I try. So, I'll try on here since the subject is please help me!!!!!!!!!!!
I have major depression and GAD. I've been on Paxil (40mg) for 12 years now...Zoloft for for 4 years before the paxil. I've also been taking Klonopin 1mg twice daily for 16 years. I have not had to increase the Klonopin nor do I have any desire to do so.
My latest bout with depression and anxiety has lasted since 2004 (3 years now) and has become worse in the past 3 months or so. I was never depression free, but the medication helped for years. I thought I just had to live with symptoms of depression and anxiety that medication made more manageable.
Now it's back to the point where I can barely function. I haven't worked in a while. I'm 36 and have a wife a two small children to take care of, but I can't take care of myself right now.
I have to wait till May 10th (been waiting over a month already) to see a good psychiatrist who is well known for helping people with treatment resistant depression. My Internist has been trying to help until then.
Cymbalta did not work. So I went back to paxil. Then he lowered the paxil to 30mg and added Wellbutrin 75mg daily. That was increased to 150mg daily, but only for about 10 days, then back down to 75mg. After 6 weeks, it was not helping.
Now he wants me to try Effexor XR 150mg daily.
Here are my questions.
Was the paxil/wellbutrin combo dosages an effective dose to see results? BTW, my libido is shot now on paxil.
Is there any difference between regular effexor and the XR version? I have read where people say regular effexor worked, but then the XR did not for them.
My Internist told me that I did not have to taper off paxil (40mg) since I would be going directly to Effexor XR 150mg daily. This doesn't sound right...Please let me know what you think Doctor.
I have not started taking the effexor yet....worried about not tapering off paxil and also trying another med that may make me feel worse and end up not working.
Does Effexor kill your libido like the SSRIs do?
Isn't Cymbalta (which did not work at 60mg daily) and Effexor basically the same drug?
I've also read some troubling things about Effexor and the regular SSRIs about causing Tardive Dyskinesia or similar type muscle movement problems...especially in long term use. I know the antipsychotics can cause this even when augmented with antidepressants, but now reading that the antidepressants can cause this too. What do you have to say about this?
The only augmentation treatment my internist would try was the paxil/wellbutrin mix, but I don't know if the dosage was right?
Hopefully, the Psychiatrist I'm waiting to see will be able to help with this. I'm felling as though nothing will help at this point, and really do NOT want to have to mix ADs with Antipsychotics because of the side effects.
I know I'm asking a lot, but your comments would be of great help to me. Sorry to hijack this thread, but I just couldn't wait any longer....Please help.
You will always be able to swallow, but you should see a doctor to make sure it is only anxiety, and not something small in your throat. After that, seek treatment by a therapist for anxiety, and ask your doctor about anti anxiety medication if you can't see a therapist for one reason or another.
I had the same thing happen to me all these years I thought I knew what anxiety and panic attacks felt like but I apparently did not till I felt the way you did I kept telling my husband I could not swallow or breath I felt like I was going to die if I couldn't get my self to breath I was so scared I am 41 now and have suffered from depression but now I also suffer from anxiety and have
bi polar 1 my doctor put me on Wellbutrin XL 150 mg and Trileptal 600 mlg, 3 times a day. Oh another thing you guys I do not ever, ever recommened the medication called ( Atramytiliptin something like that I do not have the bottle anymore bad stuff ) I think it was the cause of some of the breathing problems.
Go see the doc and tell what you experiencing.panic attacks feel this way but I would urge you to get your thyroid checked.Last year I was having many of the same thhings feeling of doom and not being able to swallow.Turns out I had a goiter pushing into my trachea and esophagus.Get the physical and mental both checked.
Good luck and let me know how you are.Love venora
That is a total symptom on anxiety. You have to relax and breath. I am sure you have more symptoms then that, but this is the one that you are focusing on at the moment. If you really can't swallow and really feel like you are not breathing of course you should seek medical help, however if you are able to type, odds are you are just panicing. I have had panic attack/anxiety for over 2 years now and have felt every symptom there is from not breathing, racingheart, dizzy, out of breath etc. I am currently in therapy and it is helping tremendously!!